Major Depressive Disorder Severe with Psychotic Features
My daughter is in detention, and to my surprise they diagnosed her with major depressive disorder severe with psychotic features, audio and visual hallucinations, and anxiety disorder. They have her on 6 meds and when I visit her she seems so sedated and her eyelids are partially closed, but they tell me she\'s not over medicated. The meds they are giving her are: Prozac 80 mg, Paxil 40 mg, Celexa 10 mg, Geodon 60 mg, Trazidone 400 mg, and Vistaril 200 mg. Her appetite ahs increased and she is gaining weight, as well as sleeping a lot. Is this combination of meds safe for her? Would it be harmful if she quit taking these meds? She stays so drowsy and is not functioning on all these meds. Prior to this detention she was on mental health meds, Clonazepam 1 mg, Seroquel 400 mg, and Effexor 150 mg.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.